Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter February 23, 2021

The Hodge-FVH correspondence

Si-Qi Liu, Di Yang, Youjin Zhang and Chunhui Zhou

Abstract

The Hodge-FVH correspondence establishes a relationship between the special cubic Hodge integrals and an integrable hierarchy, which is called the fractional Volterra hierarchy. In this paper we prove this correspondence. As an application of this result, we prove a gap condition for certain special cubic Hodge integrals and give an algorithm for computing the coefficients that appear in the gap condition.

Funding source: National Natural Science Foundation of China

Award Identifier / Grant number: 11771238

Award Identifier / Grant number: 11725104

Award Identifier / Grant number: 11671371

Funding statement: This work is partially supported by NSFC No. 11771238, No. 11725104, No. 11671371. Part of the work of Chunhui Zhou was done during his PhD studies at Tsinghua University; he thanks Tsinghua University for excellent working conditions and financial supports.

Acknowledgements

We are grateful to Boris Dubrovin for his support of the work and very helpful discussions. We would like to thank Shuai Guo, Yongbin Ruan and Don Zagier for their interests and helpful comments.

References

[1] M. Adler, T. Shiota and P. van Moerbeke, A Lax representation for the vertex operator and the central extension, Comm. Math. Phys. 171 (1995), no. 3, 547–588. 10.1007/BF02104678Search in Google Scholar

[2] B. Bakalov and W. Wheeless, Additional symmetries of the extended bigraded Toda hierarchy, J. Phys. A 49 (2016), no. 5, Article ID 055201. 10.1088/1751-8113/49/5/055201Search in Google Scholar

[3] A. Brini, Open topological strings and integrable hierarchies: Remodeling the A-model, Comm. Math. Phys. 312 (2012), no. 3, 735–780. 10.1007/s00220-012-1489-9Search in Google Scholar

[4] A. Buryak, Dubrovin–Zhang hierarchy for the Hodge integrals, Commun. Number Theory Phys. 9 (2015), no. 2, 239–272. 10.4310/CNTP.2015.v9.n2.a1Search in Google Scholar

[5] E. Date, M. Kashiwara, M. Jimbo and T. Miwa, Transformation groups for soliton equations, Nonlinear integrable systems—classical theory and quantum theory (Kyoto 1981), World Science, Singapore (1983), 39–119. 10.1142/9789812812650_0032Search in Google Scholar

[6] L. A. Dickey, Soliton equations and Hamiltonian systems, 2nd ed., Adv. Ser. Math. Phys. 26, World Scientific, River Edge 2003. 10.1142/5108Search in Google Scholar

[7] B. Dubrovin, Geometry of 2D topological field theories, Integrable systems and quantum groups (Montecatini Terme 1993), Lecture Notes in Math. 1620, Springer, Berlin (1996), 120–348. 10.1007/BFb0094793Search in Google Scholar

[8] B. Dubrovin, S.-Q. Liu, D. Yang and Y. Zhang, Hodge integrals and tau-symmetric integrable hierarchies of Hamiltonian evolutionary PDEs, Adv. Math. 293 (2016), 382–435. 10.1016/j.aim.2016.01.018Search in Google Scholar

[9] B. Dubrovin, S.-Q. Liu, D. Yang and Y. Zhang, Hodge-GUE correspondence and the discrete KdV equation, Comm. Math. Phys. 379 (2020), no. 2, 461–490. 10.1007/s00220-020-03846-6Search in Google Scholar

[10] B. Dubrovin and D. Yang, On cubic Hodge integrals and random matrices, Commun. Number Theory Phys. 11 (2017), no. 2, 311–336. 10.4310/CNTP.2017.v11.n2.a3Search in Google Scholar

[11] B. Dubrovin and D. Yang, Remarks on intersection numbers and integrable hierarchies. I. Quasi-triviality, preprint (2019), https://arxiv.org/abs/1905.08106. 10.4310/ATMP.2020.v24.n5.a1Search in Google Scholar

[12] B. Dubrovin and Y. Zhang, Normal forms of hierarchies of integrable PDEs, Frobenius manifolds and Gromov–Witten invariants, preprint (2001), https://arxiv.org/abs/math/0108160. Search in Google Scholar

[13] B. Dubrovin and Y. Zhang, Virasoro symmetries of the extended Toda hierarchy, Comm. Math. Phys. 250 (2004), no. 1, 161–193. 10.1007/s00220-004-1084-9Search in Google Scholar

[14] C. Faber and R. Pandharipande, Hodge integrals and Gromov–Witten theory, Invent. Math. 139 (2000), no. 1, 173–199. 10.1007/s002229900028Search in Google Scholar

[15] R. Gopakumar and C. Vafa, On the gauge theory/geometry correspondence, Adv. Theor. Math. Phys. 3 (1999), no. 5, 1415–1443. 10.4310/ATMP.1999.v3.n5.a5Search in Google Scholar

[16] T. Graber and R. Pandharipande, Localization of virtual classes, Invent. Math. 135 (1999), no. 2, 487–518. 10.1007/s002220050293Search in Google Scholar

[17] M.-X. Huang, A. Klemm and S. Quackenbush, Topological string theory on compact Calabi–Yau: Modularity and boundary conditions, Homological mirror symmetry, Lecture Notes in Phys. 757, Springer, Berlin (2009), 45–102. 10.1007/978-3-540-68030-7_3Search in Google Scholar

[18] C. Itzykson and J.-B. Zuber, Combinatorics of the modular group. II. The Kontsevich integrals, Internat. J. Modern Phys. A 7 (1992), no. 23, 5661–5705. 10.1142/S0217751X92002581Search in Google Scholar

[19] M. E. Kazarian and S. K. Lando, An algebro-geometric proof of Witten’s conjecture, J. Amer. Math. Soc. 20 (2007), no. 4, 1079–1089. 10.1090/S0894-0347-07-00566-8Search in Google Scholar

[20] M. Kontsevich, Intersection theory on the moduli space of curves and the matrix Airy function, Comm. Math. Phys. 147 (1992), no. 1, 1–23. 10.1007/BF02099526Search in Google Scholar

[21] C.-C. M. Liu, K. Liu and J. Zhou, A proof of a conjecture of Mariño–Vafa on Hodge integrals, J. Differential Geom. 65 (2003), no. 2, 289–340. 10.4310/jdg/1090511689Search in Google Scholar

[22] K. Liu and H. Xu, Mirzakharni’s recursion formula is equivalent to the Witten–Kontsevich theorem, Astérisque 328 (2009), 223–235. Search in Google Scholar

[23] S.-Q. Liu, C.-Z. Wu and Y. Zhang, On properties of Hamiltonian structures for a class of evolutionary PDEs, Lett. Math. Phys. 84 (2008), no. 1, 47–63. 10.1007/s11005-008-0234-ySearch in Google Scholar

[24] S.-Q. Liu, D. Yang, Y. Zhang and C. Zhou, The loop equation for special cubic Hodge integrals, preprint (2018), https://arxiv.org/abs/1811.10234. 10.29007/h5vsSearch in Google Scholar

[25] S.-Q. Liu and Y. Zhang, On quasi-triviality and integrability of a class of scalar evolutionary PDEs, J. Geom. Phys. 57 (2006), no. 1, 101–119. 10.1016/j.geomphys.2006.02.005Search in Google Scholar

[26] S.-Q. Liu, Y. Zhang and C. Zhou, Fractional Volterra hierarchy, Lett. Math. Phys. 108 (2018), no. 2, 261–283. 10.1007/s11005-017-1006-3Search in Google Scholar

[27] M. Mariño and C. Vafa, Framed knots at large N, Orbifolds in mathematics and physics (Madison 2001), Contemp. Math. 310, American Mathematical Society, Providence (2002), 185–204. 10.1090/conm/310/05404Search in Google Scholar

[28] M. Mirzakhani, Weil–Petersson volumes and intersection theory on the moduli space of curves, J. Amer. Math. Soc. 20 (2007), no. 1, 1–23. 10.1090/S0894-0347-06-00526-1Search in Google Scholar

[29] D. Mumford, Towards an enumerative geometry of the moduli space of curves, Arithmetic and geometry. Vol. II, Progr. Math. 36, Birkhäuser, Boston (1983), 271–328. 10.1007/978-1-4757-9286-7_12Search in Google Scholar

[30] A. Okounkov and R. Pandharipande, Hodge integrals and invariants of the unknot, Geom. Topol. 8 (2004), 675–699. 10.2140/gt.2004.8.675Search in Google Scholar

[31] A. Okounkov and R. Pandharipande, Gromov–Witten theory, Hurwitz numbers, and matrix models, Algebraic geometry—Seattle 2005. Part 1, Proc. Sympos. Pure Math. 80, American Mathematical Society, Providence (2009), 325–414. 10.1090/pspum/080.1/2483941Search in Google Scholar

[32] A. Y. Orlov and E. I. Schulman, Additional symmetries for integrable equations and conformal algebra representation, Lett. Math. Phys. 12 (1986), no. 3, 171–179. 10.1007/BF00416506Search in Google Scholar

[33] M. Sato, Soliton equations as dynamical systems on infinite-dimensional Grassmann manifold, RIMS Kokyuroku 439 (1981), 30–46. 10.1016/S0304-0208(08)72096-6Search in Google Scholar

[34] K. Ueno and K. Takasaki, Toda lattice hierarchy, Group representations and systems of differential equations (Tokyo 1982), Adv. Stud. Pure Math. 4, North-Holland, Amsterdam (1984), 1–95. Search in Google Scholar

[35] E. Witten, Two-dimensional gravity and intersection theory on moduli space, Surveys in differential geometry (Cambridge 1990), Lehigh University, Bethlehem (1991), 243–310. 10.1142/9789814365802_0061Search in Google Scholar

[36] J. Zhou, Hodge integrals and integrable hierarchies, Lett. Math. Phys. 93 (2010), no. 1, 55–71. 10.1007/s11005-010-0397-1Search in Google Scholar

Received: 2019-10-07
Revised: 2020-12-10
Published Online: 2021-02-23
Published in Print: 2021-06-01

© 2021 Walter de Gruyter GmbH, Berlin/Boston

Scroll Up Arrow